Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have had pimple on penis. Noticed discoloration after applying neosporin. What's wrong?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Ok here I had a pimple on my penis which freaked me out so I popped it and then applied Neosporin. However instead of putting it on the one spot I put it all over my penis as I had noticed similar localized discolored areas and tiny bumps in the past which I thought could have been due to excessive masturbation, this was 4 days ago the next day I noticed extreme discoloration and irritation all over the upper side of my penis shaft and at the base I immediately stopped using Neosporin or soaps in the genital area but the irritation and stagnant discoloration is still there I am afraid this is more than an irritation. There are about 20 spots on top of my shaft some are flat some are tiny bumps two seem to run in a long line all are discolored. My last sexual activity was a month ago with my wife, im afraid that I may have genital warts that may have been lying dormant until now I have already been tested for HSv 2 which was negative. I have asked other online doctors and have been getting answers such as Linchen Planus, fordcye spots, and just recently lymphangitits which really seams far fetched as I have no significant pain in the area. I am really terrified that something is really wrong and just need peace at mind I really hope you can help.
Posted Tue, 4 Dec 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 19 hours later
Hi there.
Dont is not anything major. I noticed the spots but honestly instead of a net consult, think a dermatologist on the ground would be the best person to throw this gauntlet down to! Personally, i think they look like Moluscum & can easily be removed in the Outpatient dept.
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venreologist XXXXXXX Hospital, Bangalore, India
Above answer was peer-reviewed by
Follow-up: Have had pimple on penis. Noticed discoloration after applying neosporin. What's wrong? 13 minutes later
Thank you for the reply how could these be removed and unfortunately I am on vacation and not able to see my Dr. I understand that I should see a dermatologist but from your professional opinion how can you tell rather or not they are genital warts or molluscum, either way I have only been with one woman for three years so how in the world could I have contracted this?
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
How you could have contracted, why it happens, genital or non-genital all semantics. End result, we first ned to address issue of i said small procedure..dont know where u holidaying..but anywhere, a dermatologist there will easily be able to address; else wait to get home & do emergency. I would tell you how to differentiate tween the two, but by the laws governing this site, cannot divulge that info as pts hv tried to do things themselves & ended up in apologies. These things may be infectious & can spring up after clear incubation period but are minor infections..relax & see a dermatologist when time permits..all will be well..get your woman assessed too :) Good Luck & Godspeed!
Dr Rodrigues
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor